Thyroid Manager requires free registration
Login or Register

MORE STRANGE THYROID TESTS- 2 March 2015

Last Updated: · Uncategorized
Authors

STRANGE THYROID TESTS
QUESTION
–I have seen this patient a week ago, came with many anxiety and panic symptoms.

PCP did LAB, shows :  ( not on known thyroid medication/supplements).

clinically very anxious, has fine tremor. Thyroid gland 25 g, USG shows mild heterogenity with 2 sub centimeter nodules. She is a 33 YO WF.

 

2/20/2015

Tsh: 0.855

Thyroid Stim Immuno: 20

Free T4: 2.86 (H)

T3,Total: 237 (H)

T4 Total: 19.8 (HH)

T3,Reverse: 54.1 (H)

THYROGLOBULIN AB: <1.0

Thyroid Peroxidase Antibodies: 9

 

further repeat lab shows:

2/16/2015

Tsh: 1.340

Free T4: 3.09 (H)

T3 Free: 6.8 (H)
Med list

clonazePAM (KLONOPIN) 0.5 MG tablet

clotrimazole (MYCELEX) 10 mg troche

cyanocobalamin 100 MCG tablet

fexofenadine (ALLEGRA) 60 MG tablet

fluconazole (DIFLUCAN) 150 MG tablet

metoprolol succinate ER (TOPROL-XL) 50 MG 24 hr tablet

multivitamin (THERAGRAN) tablet

nystatin (MYCOSTATIN) 100,000 unit/mL suspension

RECLIPSEN, 28, 0.15-30 mg-mcg per tablet

traZODone (DESYREL) 50 MG tablet
I am not sure, where to go from here. Need some light!! Dr Sadeka Shahani <sadeka.shahani@gmail.com

 

RESPONSE-The exact explanation is not clear. Is she pregnant?  Check.
If she was indeed hyperthyroid, the symptoms should be quite prominent, her thyroid should be larger, and TSH suppressed.  Unless the TSH is in error, which could be checked by serial dilution or mixing studies .
I suppose “transient autoimmune thyroiditis is possible, but again, TSH should Be suppressed. An RAIU would possibly help  in Diagnosis, if high, or suppressed.

A TSHoma,  and thyroid hormone resistance, are in theory possible,  Can you get data from years ago, or on family members? Both diagnoses could be checked by a T3 suppression test, as described by Refetoff in  his chapter in THYROIDMANAGER.ORG on RTH

But it seems most likely that the problem is due to some of that amazing list of meds, several of which alter TBG or alter thyroid hormone metabolism. I do not know their indication, but if possible I would gradually discontinue them one by one , until all are gone, and see what happens to her, and the tests

Keep us posted . L De Groot,  MD